[Skip to Content]
Access to paid content on this site is currently suspended due to excessive activity being detected from your IP address 54.159.202.12. Please contact the publisher to request reinstatement.
[Skip to Content Landing]
Article
December 1997

Eosinophilia and Multiple Erythematous Indurated Plaques

Author Affiliations

The Johns Hopkins University School of Medicine at The Johns Hopkins Asthma and Allergy Center, Baltimore, Md

Arch Dermatol. 1997;133(12):1584. doi:10.1001/archderm.1997.03890480105018
Abstract

REPORT OF A CASE  The patient described in the preceding quiz was referred to our Allergy Division in December 1995 for consideration of treatment with corticosteroid-sparing agents for her Wells syndrome. Her skin disease required frequent courses of systemic corticosteroids (dosage of prednisone therapy, 20-60 mg/d) since January 1995; as a consequence, she had gained more than 22 kg and experienced severe mood swings. Since her hospitalizations in June 1995, she had had flares of her skin disease, several of which produced profound swelling of her lower extremities, which made ambulation difficult. A review of her medical records documented at least 1 elevated total eosinophil count (≥1.5 ×109/L) each month since May 1995. Her highest eosinophil count (10×109/L) occurred in October 1995, after rapid tapering of her steroid therapy. She stopped taking prednisone in November 1995, three weeks before she presented to us and, since then,

First Page Preview View Large
First page PDF preview
First page PDF preview
×